Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 180, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 19, 2006, 12:13 AM CDT for Adair County, Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2006, 12:13 AM CDT (05:13 UTC)
- Expired
- Jun 19, 2006, 1:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Adair County, IA
The radar
The Des Moines radar (KDMX), 77 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 2335 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 511 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:52 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 18, 9:52 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 952 PM CDT SUN JUN 18 2006 .SHORT TERM /REST OF TONIGHT/... LATEST REGIONAL RADAR INDICATING AN INCREASE IN SHRA/TSRA COVERAGE ACROSS THE MID MO VALLEY - INTO WCENT IA AS THE UPR LVL TROUGH/ASSOD VORTICITY MAXIMUM ACROSS THE NRN PLAINS/UPR MIDWEST CONTINUES TO SAG SWD INTO THE MID MO VALLEY. INC IN MID/UPR LVL CLOUD COVER ACROSS THE AFOREMENTIONED AREAS COINCIDENT WITH EXIT REGION OF AN 85KT JET MAX FOCUSED INTO MID MO VALLEY...AIDING IN DIV ALOFT. WITH RELATIVELY DRY AIR IN PLACE NEAR THE SFC...SHORT RANGE MODELS DEPICTING STRONG WARM AIR/THETA-E ADV ON THE NOSE OF SSW LLVL JET...COMBINED WITH MODEST MID LVL LAPSE RATES AND LOCALIZED CONVERGENCE IN VCNTY OF THE STNRY FRONT SHOULD BE SUFFICIENT TO CONT/INC ELV SHRA/TSRA DVPMNT OVR MUCH OF CENT IA /MAINLY S OF HWY 20/ OVRNGHT. HAVE TIGHTENED GRIDDED FIELDS TO REFLECT CURRENT 88-D COVERAGE AND HOURLY TRENDS. GFS/RUC/NAM-P ALL IN AGREEMENT IN REGARDS TO ONGOING AND EVENTUAL EVOLUTION OF PCPN THRU EARLY MON. && .PREV DISCUSSION... (ISSUED 400 PM CDT SUN JUN 18 2006) DISCUSSION... THE MAIN FORECAST CONCERNS IN THE NEAR TERM ARE CONVECTIVE TRENDS AND SVR WX POTENTIAL TONIGHT...AND AGAIN LATE MON INTO TUES. LATEST INDICATIONS ARE THAT STORMS WILL FIRE NEAR SFC LOW/BOUNDARY IN CNTRL/ERN NEBRASKA LATE THIS AFTERNOON THEN PROGRESS ESE INTO SOUTHERN IA THIS EVENING. UNIDIRECTIONAL SHEAR AND STEEP LOWER LEVEL LAPSE RATES INDICATE SOME WIND THREAT WITH POTENTIAL FOR A FORWARD PROPAGATING COMPLEX. CORFIDI VECTORS INDICATE STORM MOTION AOA 40 KTS. THE PARALLEL NAM SUGGESTS STORM COVERAGE WILL BE MORE LIMITED THAN THE 12KM NAM...AND HAVE KEPT POPS RATHER LOW FOR TONIGHT. COOLER AIR WILL MOVE INTO NRN IA TEMPORARILY MONDAY BUT THE ACTIVE WEATHER PATTERN WILL RESUME LATE MONDAY NIGHT INTO TUESDAY. FORECAST CONFIDENCE IS INCREASING AS SHORT RANGE MODELS HAVE MAINTAINED DECENT CONTINUITY FOR THE PAST COUPLE OF DAYS. A WARM FRONT WILL PUSH INTO SW IA LATE MONDAY WITH THE MOST LIKELY SCENARIO A FEW ELEVATED HAILERS. TUESDAY COULD BE QUITE ACTIVE WITH THE TRIPLE POINT ACRS CENTRAL IA. THE MAIN CHANGES TO PREVIOUS FORECAST WERE TO BUMP POPS UP A CATEGORY OR TWO. TUESDAY NIGHT INTO WEDNESDAY...THE MAIN THREAT AREA WILL SHIFT ALONG THE BOUNDARY INTO SOUTHERN IOWA. IN THE EXTENDED PERIOD...PRECIP CHCS WILL CONTINUE THURS INTO FRIDAY. OTHERWISE...NEAR ZONAL FLOW WILL BUCKLE LATER IN THE PERIOD ALLOW FOR A MODEST COOL DOWN. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && .SHORT TERM...STEINBUGL
Hazardous weather outlook, Jun 18, 3:52 PM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 352 PM CDT SUN JUN 18 2006 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-190800- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 352 PM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING THROUGH THE OVERNIGHT HOURS...MAINLY OVER CENTRAL AND SOUTHERN SECTIONS OF THE OUTLOOK AREA. A FEW OF THE STORMS THIS EVENING SOUTH OF HIGHWAY 30 MAY BE SEVERE WITH DAMAGING THUNDERSTORM WINDS OF 60 TO 70 MPH THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED LATE MONDAY THROUGH TUESDAY ACROSS THE OUTLOOK AREA...A FEW OF WHICH COULD BE SEVERE. PERIODS OF THUNDERSTORMS WILL CONTINUE ACROSS THE STATE WEDNESDAY THROUGH FRIDAY...AND THE PROSPECTS FOR SEVERE WEATHER WILL BECOME CLEARER IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY SOUTH OF STATE HIGHWAY 30. SPOTTER ACTIVATION MAY AGAIN BE NEEDED LATE MONDAY EVENING AND AGAIN TUESDAY INTO TUESDAY EVENING. REV/KINNEY
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:00 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 30 min |
| Jun 19, 12:27 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Union | 63 min |
| Jun 19, 1:30 AM CDT | Severe Thunderstorm Warning | DMX | Union | 15 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.